Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 14, 2024, 2:40 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2024, 2:40 PM CDT (19:40 UTC)
- Expired
- Aug 14, 2024, 3:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 12:50 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 14, 12:50 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 PM CDT Wed Aug 14 2024
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1004 AM CDT Wed Aug 14 2024
Current GOES-16 satellite imagery shows mid/upper-lvl clouds over
areas along and north of I-20 ahead of a MCS outside of the CWA.
Periods of cloud cover & sun is expected throughout the day as a 592-
594dm ridge remains in place over the region. The aforementioned
ridge will keep hot conditions over the region; however, scattered
showers and thunderstorms will be possible today, primarily east of
I-55. Although showers/thunderstorms will be possible, dangerous
heat stress will continue to be a concern as humidity gradually
increases across the area (dewpoints ranging in the low/mid 70
dewpoints) and afternoon temps near the upper 90s to near 100 degree
temps. Heat Advisory is in effect from 10AM until 8PM tonight for
southeast AR, northeast LA, northwest, central, south central and
southeast MS. /SW/
&&
.DISCUSSION...
Issued at 508 AM CDT Wed Aug 14 2024
Today and Tonight...
Early morning model guidance highlights a persistent high pressure
system over the ArkLaMiss region today. This will unfortunately lead
to another day of afternoon highs in the upper 90s across our CWA
with a few areas reaching 100 degrees. A heat advisory remains in
effect from 10 AM this morning until 8 PM this evening. No changes
have been made to the heat graphic for today and an "Elevated" risk
for dangerous heat has been maintained, especially for areas where
the heat advisory is in effect. Scattered showers along with a few
popup t-storms cannot be ruled later this afternoon, especially for
areas along and east of I-55, as clouds begin to build from the
north. Heading into tonight, a few lingering showers could occur
across the Pine Belt as clouds continue to build from the north.
Nighttime temperatures will drop in the mid to upper 70s across our
forecast area.
Thursday through Wednesday...
Dangerous heat conditions continues to be the primary focus for the
extended period with no major adjustments made to the overall
forecast. There still remains secondary challenge regarding
rain/storm coverage and timing later in the week which will be
discussed further down below.
Thursday will see a continuation of hot conditions with areas east
of I-55 seeing afternoon temperatures climb in the low 100s with the
rest of the area seeing highs in the upper 90s. Heat indices will be
slightly higher compared to Wednesday. Additional heat advisories
will likely be needed and several heat warnings may be needed
heading into the late week with concerns for significant heat stress
increasing as well. With that being said, areas along and east of I-
55 could have a slight chance (around 20-45%) for scattered showers
and storms.
Moving along into the late week and into the weekend, Friday through
Sunday could have the best coverage of diurnally driven storms
especially for eastern portions of the area. Forecast confidence has
started to increase slightly as both the GFS and the Euro are
starting to have better alignment with each other in regards to the
timing and strength of the trough. The timing between these two
models has gotten better and it appears that the faster scenario
discussed in previous discussions appears more likely. Friday-
Saturday timeframe appears to be the best chance of seeing marginal
severe weather along with a possible mcs. As this trough continues
to dig southward, a frontal boundary will track south towards our
CWA. The aforementioned boundary will help initiate afternoon
scattered showers and t-storms, with the greatest coverage of low to
mid PoP chances (between 35-45%) east of I-55. Although cloud
coverage will start to increase slightly, sufficient daytime heating
will help afternoon highs peak in the upper 90s, with a couple of
areas west of the MS River reaching low 100s. With dewpoints
expected to climb in the low to mid 70s around this timeframe, heat
indices will once again be near 105F-110F deg. Should start to see a
downward trend in heat indices Sunday and especially on Monday to
start the new work week. Can't rule out an isolated shower or popup
storm around this timeframe, especially for areas across southeast
MS. Similar conditions could occur on Tuesday as future guidance
hints at the weak front shifting further south towards the Pine
Belt. Leading into Wednesday, weather conditions should remain quiet
across our CWA as a high pressure system builds across the Tennessee
Valley. /CR/
&&
.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Wed Aug 14 2024
VFR flight conditions will prevail through the TAF period.
Intermittent cloud cover/sun is expected with no impacts to
visibilities. Isolated to scattered TSRA/-SHRA will be possible
through the late afternoon and early evening. Winds are expected to
be around 5 kts and variable/northerly at times. /SW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 77 100 78 98 / 10 40 10 40
Meridian 74 98 75 98 / 10 30 10 40
Vicksburg 77 99 77 98 / 10 20 10 20
Hattiesburg 76 100 77 96 / 20 50 10 50
Natchez 77 98 76 98 / 10 20 10 20
Greenville 77 99 77 99 / 10 10 10 10
Greenwood 76 100 78 99 / 10 20 10 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025-
034>036-040>043-047>049-053>056-059>066-072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
&&
CR/CR/SWIn the hours before
Special weather statement, Aug 14, 2:22 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 PM CDT Wed Aug 14 2024
MSZ043-142000-
Madison MS-
222 PM CDT Wed Aug 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MADISON COUNTY
THROUGH 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annandale, or 7 miles northwest of Gluckstadt, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jackson, Canton, and Annandale around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 9008 3242 9007 3241 9007 3240 9023
3246 9025 3249 9024 3249 9025 3262 9029
3266 9021 3267 9020 3268 9018 3269 9015
TIME...MOT...LOC 1922Z 327DEG 11KT 3259 9020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CESpecial weather statement, Aug 14, 2:32 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
232 PM CDT Wed Aug 14 2024
MSZ048-142000-
Hinds MS-
232 PM CDT Wed Aug 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HINDS COUNTY THROUGH 300
PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Clinton, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jackson, Clinton, and Raymond around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3235 9054 3244 9036 3229 9020 3213 9035
TIME...MOT...LOC 1931Z 332DEG 10KT 3234 9041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:22 PM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Aug 14, 2:32 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Aug 14, 2:35 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 3 days |
| Aug 14, 2:54 PM CDT | Special Weather Statement | JAN | Sharkey | 36 min |
| Aug 14, 3:03 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Aug 14, 3:07 PM CDT | Special Weather Statement | JAN | Forrest | 38 min |
| Aug 14, 3:32 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Aug 14, 4:08 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 37 min |
| Aug 14, 4:26 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Jones, Lawrence, Lincoln, Marion and 2 more | 49 min |
| Aug 14, 4:47 PM CDT | Special Weather Statement | JAN | Claiborne | 43 min |
| Aug 14, 5:21 PM CDT | Special Weather Statement | JAN | Lawrence | 24 min |
| Aug 14, 4:50 PM CDT | Special Weather Statement | JAN | Morehouse | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.